TAMU Homepage TAMU Libraries Homepage TAMU Digital Library Homepage

Hypertrapezoidal fuzzy membership functions

Show full item record

Title: Hypertrapezoidal fuzzy membership functions
Author: Painter, John H.; Kelly, W. E. III
Abstract: The authors present a method for representing N-dimensional fuzzy membership functions. The proposed method is a generalization of the one-dimensional trapezoidal membership function commonly used in fuzzy systems. The issue of correlation between input variables and a decrease in the rule base size is the motivation for extending the definition of membership functions into more than one domain. The approach outlined in this paper is focused by practical considerations and use of a Bayesian version of fuzzy logic which requires that set membership sum to one. The fuzzy partitioning which stems from the presented method is parameterized by M+1 values, yielding an efficient mechanism for designing complex fuzzy systems.
Description: ©1996 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.
Publisher: IEEE
Subject: fuzzy logic
fuzzy systems
Department: Aerospace Engineering
URI: 10.1109/FUZZY.1996.552361
Date: 1996-09-08


Painter, J.H., Kelly, W.E. III (1996). Hypertrapezoidal fuzzy membership functions. Proceedings of the Fifth IEEE International Conference on Fuzzy Systems, vol.2: 1279-1284.

Files in this item

Files Size Format View
painter1996.pdf 449.5Kb PDF View/Open

This item appears in the following Collection(s)

Show full item record